Article Text

PDF

Morphea-like reaction to D-penicillamine therapy.
  1. R M Bernstein,
  2. M A Hall,
  3. B E Gostelow

    Abstract

    We report the case of a 48-year-old woman who developed morphea-like plaques after 1 year of treatment with D-penicillamine at 250 mg daily for a seronegative erosive arthritis of rheumatoid type. The rash began as several red itchy patches on the trunk; these became thickened and shiny over about 3 months. The histological appearance was of increased dermal fibrosis with an inflammatory infiltrate round dermal capillaries. However, epidermal changes were not typical of morphea. New lesions ceased to appear within a few months of stopping penicillamine, and by 1 year all the plaques were pale and symptomless.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.